Schizophrenia.com

My weight is getting out of control

I weigh 270lbs and I’m scared of dieing like john candy did… I’m really worried. I blame mostly the meds before I got on meds I was 144lbs in 2009

It’s hard work but try simple exercise and eating better. Portion control and less calories does make a difference and with exercise. Start small and slowly but regular is good. It’s a common complaint about the ap’s so it’s important to watch your eating.

2 Likes

I’m sorry. Have you thought about trying the keto diet or a low carb high protein diet?

1 Like

I was in a similar situation. I weighed 240lbs. My cholesterol, triglycerides and blood sugar were out of control. My doctor told me I was in bad shape, and I worred about it constantly, it affected my self esteem too. I don’t want to be the bearer of bad news but I tried everything, Diet, exercise, joined a gym, nothing worked at all.

Then I switched meds and the weight just melted away all by itself within about 3 months. I was shocked. No change in diet or exercise, other than walking the dog for about 15 minutes a day. The weight just disappeared by itself.

I was on 40mg of olanzapine and that is what made me fat, I think that once I reduced that and eventually quit it my natural metabolism came back and that is why the weight just melted away quickly without effort. I have switched to 60mg of lurasidone and my weight problems went away. I am now 174lbs, only 10lbs away from my BMI weight.

Maybe a med switch would be in order, it was the only thing that worked for me. It’s tricky but you have to balance your mental health vs physical health. Fortunately for me, lurasidone works better than olanzapine so my mental and physical health are both much better now.

3 Likes

I can relate to you too. Before antipsychotics I was 112 pounds. I gained 100 pounds since being on meds. I just give up. I get soo hungry all the time. And I keep gaining at least 4 pounds a month.

1 Like

This topic was automatically closed 14 days after the last reply. New replies are no longer allowed.